Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 26, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 5, 2005, 6:59 PM CDT for Marinette County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 6:59 PM CDT (23:59 UTC)
- Expired
- Jun 5, 2005, 8:02 PM CDT
- In force
- 63 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 81 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 3:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 12.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 052359 SVRGRB WIC075-060100- /O.NEW.KGRB.SV.W.0026.050605T2359Z-050606T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 659 PM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARINETTE COUNTY IN NORTHEAST WISCONSIN * UNTIL 800 PM CDT * AT 657 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF POUND...OR ABOUT 27 MILES WEST OF MARINETTE... AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... POUND BY 705 PM... PORTERFIELD BY 720 PM... TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4536 8827 4502 8809 4503 8764 4536 8789 $$ SKOWRONSKI
3 follow-up statements
000 WWUS53 KGRB 060016 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 714 PM CDT SUN JUN 5 2005 WIC075-060100- /O.CON.KGRB.SV.W.0026.000000T0000Z-050606T0100Z/ MARINETTE WI- 714 PM CDT SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR MARINETTE COUNTY... AT 710 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CRIVITZ...OR ABOUT 22 MILES NORTHWEST OF MARINETTE...MOVING EAST AT 30 MPH. THE STRONGEST STORM WILL AFFECT THE CRIVITZ AREA...AND LOCATIONS JUST TO THE EAST. ADDITIONAL STORMS WILL AFFECT AREAS SOUTH OF CRIVITZ. THOSE STORMS COULD PRODUCE WIND GUSTS TO 50 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR NORTHEASTERN WISCONSIN. LAT...LON 4536 8827 4502 8809 4503 8764 4536 8789 $$ SKOWRONSKI
000 WWUS53 KGRB 060048 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 743 PM CDT SUN JUN 5 2005 WIC075-060100- /O.CON.KGRB.SV.W.0026.000000T0000Z-050606T0100Z/ MARINETTE WI- 743 PM CDT SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR MARINETTE COUNTY... AT 740 PM...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF THUNDERSTORMS OVER SOUTHERN MARINETTE COUNTY. THE STORMS HAD WEAKENED SINCE 730 PM...BUT COULD STILL PRODUCE A FEW WIND GUSTS STRONG ENOUGH TO CAUSE MINOR DAMAGE. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARINETTE COUNTY UNTIL 800 PM. LAT...LON 4536 8827 4502 8809 4503 8764 4536 8789 $$ SKOWRONSKI
000 WWUS53 KGRB 060102 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 800 PM CDT SUN JUN 5 2005 WIC075-060110- /O.EXP.KGRB.SV.W.0026.000000T0000Z-050606T0100Z/ MARINETTE WI- 800 PM CDT SUN JUN 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MARINETTE COUNTY EXPIRES AT 800 PM CDT... THE SEVERE THUNDERSTORM WARNING FOR MARINETTE COUNTY EXPIRED AT 800 PM. STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTHEAST MARINETTE COUNTY THROUGH 815 PM. WIND GUSTS TO 40 MPH WILL BE POSSIBLE AS THE THUNDERSTORMS EXIT THE AREA. LAT...LON 4536 8827 4502 8809 4503 8764 4536 8789 $$ SKOWRONSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:30 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 5, 3:30 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT SUN JUN 5 2005 .SHORT TERM...TONIGHT AND MONDAY. UPDATED AREA FORECAST DISCUSSION TO INCLUDE TORNADO WATCH #407 FOR OUR ENTIRE FORECAST AREA UNTIL 9 PM CDT. ZONES WILL BE OUT SHORTLY TO REFLECT THE NEW TORNADO WATCH. MODERATE RISK OF SEVERE THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON AND EARLY THIS EVENING. RADAR IMAGES FROM KARX SHOWING STORMS DEVELOPING ACROSS SOUTHWEST AND WEST CENTRAL WISCONSIN. DAMAGING WINDS IS THE PRIMARY HAZARD ALTHOUGH THE SEVERE WEATHER CHECKLIST ALSO INDICATED THE POTENTIAL FOR TORNADOES ACROSS EAST CENTRAL WISCONSIN. THIS SEEMS REASONABLE WITH LAKE BREEZE BOUNDARY NEARBY ALTHOUGH 18Z GRB SOUNDING INDICATING LCL AROUND 5000 FT WHICH COULD LIMIT THE TORNADO POTENTIAL. SEVERE POTENTIAL WILL BE LIMITED TO THIS EVENING...ALTHOUGH SECONDARY SHORTWAVE WILL BRING A SECONDARY CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS AFTER MIDNIGHT. HIGH PRESSURE BUILDS INTO THE REGION ON MONDAY. WENT PARTLY SUNNY AND NEAR GUIDANCE VALUES. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY CHALLENGING AND ACTIVE PATTERN EXPECTED TO CONTINUE THROUGH MUCH OF THE WEEK WITH LARGE SCALE TROUGH OVER WESTERN US EJECTING DISTURBANCES ACROSS THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY REGION. DUE TO IMPENDING SEVERE WEATHER AND UNCERTAINTIES WITH THE ONSET OF PRECIPITATION ON MONDAY NIGHT INTO TUESDAY...AND WITH FRONTAL POSITIONS ON SATURDAY AND SUNDAY...DID NOT ALTER THE LAST MAJOR FORECAST. .GRB WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 9 PM CDT... WIZ005...010>013-018>021-031-035>040-045-048>050-073-074 && ECKBERG/AUSTIN WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 5, 5:15 AM CDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 515 AM CDT SUN JUN 5 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 515 AM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. LINGERING SHOWERS AND CLOUDS THIS MORNING ARE EXPECTED TO GIVE WAY TO PARTIAL SUNSHINE ALLOWING FOR THE DESTABILIZATION OF THE AIR MASS OVER NORTHEAST AND NORTH-CENTRAL WISCONSIN ONCE AGAIN. AN APPROACHING COLD FRONT AND UPPER LEVEL DISTURBANCE IS EXPECTED TO KICK OFF MORE SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. WIDESPREAD DAMAGING WINDS ARE ANTICIPATED WITH THESE STORMS. A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT THURSDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT THIS TIME...THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-564-061015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 515 AM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT AND UPPER LEVEL DISTURBANCE ARE EXPECTED TO KICK OFF MORE SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. WIDESPREAD DAMAGING WINDS ARE ANTICIPATED WITH THESE STORMS. A FEW TORNADOES ARE ALSO POSSIBLE. FOG IS LIKELY THROUGH TONIGHT WITH VISIBILITIES TO LESS THAN A MILE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT THURSDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT THIS TIME...THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY NIGHT INTO WEDNESDAY. TE/BRUSKY WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 5, 5:59 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
559 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG WINCHESTER 46.21N 89.90W
06/05/2005 VILAS WI LAW ENFORCEMENT
TREES BLOWN DOWN OVER ROADS IN WINCHESTER.
&&
JKLSpecial weather statement, Jun 5, 6:00 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 600 PM CDT SUN JUN 5 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-060030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 600 PM CDT SUN JUN 5 2005 ...TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT... TORNADO WATCH NUMBER 407 IS IN EFFECT FOR ALL OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN UNTIL 9 PM. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS CENTRAL AND NORTHEAST WISCONSIN. STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE LIKELY. TORNADOES ARE ALSO POSSIBLE. MOVE TO A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. JKL WEATHER.GOV/GREENBAY
Local storm report, Jun 5, 6:13 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
613 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST EMBARRASS 44.66N 88.69W
06/05/2005 50 MPH WAUPACA WI FIRE DEPT/RESCUE
&&
JKLLocal storm report, Jun 5, 6:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
634 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG KESHENA 44.88N 88.63W
06/05/2005 MENOMINEE WI LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 47.
&&
JKLLocal storm report, Jun 5, 6:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
641 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG 6 ENE SHAWANO 44.81N 88.48W
06/05/2005 SHAWANO WI TRAINED SPOTTER
TREES DOWN ON NORTH SIDE OF SHAWANO LAKE.
&&
JKLLocal storm report, Jun 5, 6:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
657 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 1 E WAUPACA 44.34N 89.04W
06/05/2005 WAUPACA WI LAW ENFORCEMENT
CHURCH STEEPLE BLOWN DOWN ON COUNTY ROAD E.
&&
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:52 AM CDT | Severe Thunderstorm Warning | GRB | Waushara | 27 min |
| Jun 5, 2:08 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 60 min |
| Jun 5, 2:44 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Shawano | 31 min |
| Jun 5, 3:05 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto | 55 min |
| Jun 5, 3:17 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Shawano | 34 min |
| Jun 5, 3:21 AM CDT | Special Marine Warning | GRB | 54 min | |
| Jun 5, 4:38 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 85 min |
| Jun 5, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Portage | 46 min |
| Jun 5, 5:01 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 37 min |
| Jun 5, 5:36 PM CDT | Tornado Warning | GRB | Waupaca | 24 min |
| Jun 5, 6:03 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 42 min |
| Jun 5, 6:39 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 57 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.